Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 28, 1997, 8:24 PM CST for Muhlenberg County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 8:24 PM CST (02:24 UTC)
- Expired
- Mar 28, 1997, 9:00 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Muhlenberg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290224 RRA SVRPAH KYC177-290300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 824 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...MUHLENBERG COUNTY A SEVERE THUNDERSTORM...PRODUCING LARGE HAIL...WILL MOVE NORTHEAST ACROSS MUHLENBURG COUNTY REACHING DRAKESBORO BY 845 PM CST. AT 823 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES NORTHEAST OF HOPKINSVILLE NEAR WEIR. MOVEMENT WAS NORTHEAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SHANKLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:06 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Mar 28, 1:06 PM CST, 7 hours 18 minutes before
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
In the hours before
Local storm report, Mar 28, 7:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM WEST LOUISVILLE KY .88 INCH HAIL
03/28/97 DAVIESS REPORTED BY DAVIESS CO DESLocal storm report, Mar 28, 7:41 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM OWENSBORO KY .88 INCH HAIL
03/28/97 DAVIESS REPORTED BY DAVIESS CO DES
WEST SIDE OF OWENSBORO
0740 PM OWENSBORO KY 1 INCH HAIL
03/28/97 DAVIESS REPORTED BY DAVIESS CO
DES. WEST SIDE OF
OWENSBOROLocal storm report, Mar 28, 7:43 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM OWENSBORO KY .88 INCH HAIL
03/28/97 DAVIESS REPORTED BY DAVIESS CO DES
WEST SIDE OF OWENSBORO
0740 PM OWENSBORO KY 1 INCH HAIL
03/28/97 DAVIESS REPORTED BY DAVIESS CO
DES. WEST SIDE OF
OWENSBOROLocal storm report, Mar 28, 8:00 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
800 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BEECH GROVE KY .75 INCH HAIL
03/28/97 MCLEAN REPORTED BY MCLEAN CO DESSpecial weather statement, Mar 28, 8:00 PM CST, 24 minutes before
KYZ001>011-014-290545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CST FRI MAR 28 1997 ...TORNADO WATCH ALLOWED TO EXPIRE FOR FAR WESTERN KENTUCKY... THE TORNADO WATCH FOR THE FAR WESTERN COUNTIES OF WESTERN KENTUCKY HAS BEEN ALLOWED TO EXPIRE AT 8 PM CST. A COLD FRONT IS MOVING THROUGH THE REGION AND WILL REDUCE THE THREAT OF SEVERE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST FOR SEVERAL WESTERN KENTUCKY COUNTIES EAST OF THE LAKES REGION. SDB
Local storm report, Mar 28, 8:04 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
800 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM , BEECH GROVE KY .75 INCH HAIL
03/28/97 MCLEAN REPORTED BY MCLEAN CO DESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:30 PM CST | Tornado Warning | PAH | Crittenden, Union, Webster | 45 min |
| Mar 28, 7:06 PM CST | Severe Thunderstorm Warning | PAH | Marshall | 24 min |
| Mar 28, 7:12 PM CST | Severe Thunderstorm Warning | PAH | Webster | 33 min |
| Mar 28, 7:18 PM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.